MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL SIZE8 RSP

ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL SIZE8 RSP
Model Number 506-00-008
Health Effect - Clinical Code No Information (3190)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Third revision surgery - due to the stem being loose.
 
Additional Manufacturer Narrative
Corrected data: entered incorrect expiration date on initial report.Manufacturer narrative: the reason for this revision surgery was due to the loosening.The previous revision surgery and the revision detailed in this investigation occurred 5.8 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.Initial or prolonged hospitalization was required.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: degenerative bone disease, patient bone deterioration, excessive range of motion, soft tissue impingement, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL SIZE8 RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8175392
Report Number1644408-2018-01160
Device Sequence Number2745516
Product Code KWS
UDI-Device Identifier00888912024389
UDI-Public(01)00888912024389
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model Number506-00-008
Device Catalogue Number506-00-008
Device Lot Number814C1054
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-00-000, LOT 848C1318; 508-00-040, LOT 857C1010; 508-40-103, LOT 878C1024; 508-00-000, LOT 848C1318; 508-00-040, LOT 857C1010; 508-40-103, LOT 878C1024
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR